Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 52, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 28, 2019, 2:50 AM PDT. It took effect at Apr 28, 2019, 3:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 2:50 AM PDT (09:50 UTC)
- In effect from
- Apr 28, 2019, 3:00 AM PDT
- Expired
- Apr 28, 2019, 4:59 PM PDT
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
546 WHUS76 KEKA 280950 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 250 AM PDT Sun Apr 28 2019 PZZ470-281800- /O.EXT.KEKA.GL.W.0017.000000T0000Z-190430T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 AM PDT Sun Apr 28 2019 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...N 25 to 35 kt with gusts to 45 kt. * WAVES...N 13 to 17 ft around 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-281800- /O.CON.KEKA.GL.W.0017.000000T0000Z-190428T1000Z/ /O.NEW.KEKA.SC.Y.0052.190428T1000Z-190430T1600Z/ Pt St George to Cape Mendocino out 10 nm- 250 AM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PDT Tuesday. * WINDS...N 15 to 30 kt. Strongest winds around Point Saint George. * WAVES/SEAS...N 11 to 13 ft at 10 to 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-281800- /O.CON.KEKA.GL.W.0017.000000T0000Z-190428T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 250 AM PDT Sun Apr 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 25 to 35 kt with localized gusts to 45 kt near Cape Mendocino. * WAVES...N 12 to 17 feet at 10 to 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-281800- /O.CON.KEKA.SC.Y.0049.000000T0000Z-190428T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 250 AM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...NW 15 to 25 kt. Localized gusts to 35 kt near Cape Mendocino. * WAVES...NW 8 to 10 feet at 10 seconds. Steeper seas from 10 to 12 ft at 10 seconds near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
489 WHUS76 KEKA 281537 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 837 AM PDT Sun Apr 28 2019 PZZ470-282345- /O.CON.KEKA.GL.W.0017.000000T0000Z-190430T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 837 AM PDT Sun Apr 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...N 30 to 35 kt, with gusts to around 45 kt. * WAVES...N 13 to 17 ft around 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-282200- /O.CON.KEKA.GL.W.0017.000000T0000Z-190428T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 837 AM PDT Sun Apr 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 25 to 35 kt, with localized gusts to 45 kt near Cape Mendocino. * WAVES...N 12 to 17 feet at 10 to 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-282345- /O.CON.KEKA.SC.Y.0052.000000T0000Z-190430T1600Z/ Pt St George to Cape Mendocino out 10 nm- 837 AM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...N 15 to 30 kt. Strongest winds around Point Saint George. * WAVES/SEAS...N 11 to 13 ft at 10 to 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-282200- /O.CON.KEKA.SC.Y.0049.000000T0000Z-190428T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 837 AM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...NW 15 to 25 kt. Localized gusts to 35 kt near Cape Mendocino. * WAVES...NW 8 to 10 feet at 10 seconds. Steeper seas from 10 to 12 ft at 10 seconds near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
431 WHUS76 KEKA 282148 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 248 PM PDT Sun Apr 28 2019 PZZ475-290600- /O.EXT.KEKA.GL.W.0017.000000T0000Z-190429T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 248 PM PDT Sun Apr 28 2019 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...N 20 to 35 kt. Localized gusts to 45 kt near Cape Mendocino. * WAVES...N 11 to 17 feet at 10 to 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-290600- /O.CON.KEKA.GL.W.0017.000000T0000Z-190430T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 PM PDT Sun Apr 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...N 30 to 35 kt, with gusts to around 45 kt. * WAVES...N 13 to 17 ft around 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-290400- /O.EXT.KEKA.SC.Y.0049.000000T0000Z-190429T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 248 PM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NW 10 to 25 kt around Cape Mendocino. Localized gusts to 35 kt near Cape Mendocino. South winds 5 to 10 kt along the immediate coast south of Cape Mendocino. * WAVES...NW 7 to 9 feet at 10 seconds. Steeper seas from 11 to 13 ft at 10 seconds near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-290600- /O.CON.KEKA.SC.Y.0052.000000T0000Z-190430T1600Z/ Pt St George to Cape Mendocino out 10 nm- 248 PM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...N 20 to 30 kt. Strongest winds around Point Saint George. Localized gusts to around 35 kt near Point Saint George. * WAVES/SEAS...NW 7 to 10 feet at 10 seconds. Steeper seas from 11 to 14 ft at 10 seconds near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
764 WHUS76 KEKA 282359 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 459 PM PDT Sun Apr 28 2019 PZZ450-290800- /O.UPG.KEKA.SC.Y.0052.000000T0000Z-190430T1600Z/ /O.NEW.KEKA.SE.W.0011.190429T0000Z-190429T0600Z/ Pt St George to Cape Mendocino out 10 nm- 459 PM PDT Sun Apr 28 2019 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 11 PM PDT this evening. The Small Craft Advisory is no longer in effect. * WINDS...N 20 to 30 kt. Strongest winds around Point Saint George with localized gusts to 35 kt. * WAVES/SEAS...NW 10 to 13 feet at 8 to 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-290800- /O.CON.KEKA.GL.W.0017.000000T0000Z-190430T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 459 PM PDT Sun Apr 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...N 30 to 35 kt, with gusts to around 45 kt. * WAVES...N 13 to 17 ft at around 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-290800- /O.CON.KEKA.GL.W.0017.000000T0000Z-190429T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 459 PM PDT Sun Apr 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...N 20 to 35 kt. Localized gusts to 45 kt. * WAVES...N 11 to 17 feet at 10 to 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-290600- /O.EXT.KEKA.SC.Y.0049.000000T0000Z-190429T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 459 PM PDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NW 10 to 25 kt with localized gusts to 35 kt near Cape Mendocino. * WAVES...NW 8 feet at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 2:21 PM PDT, 12 hours 29 minutes earlier.
Area forecast discussion, Apr 27, 2:21 PM PDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
221 PM PDT Sat Apr 27 2019
.SYNOPSIS...Warm temperatures can be expected across interior
areas through Monday, with windy conditions along portions of the
coast continuing. High pressure will keep northwest California
dry through at least Thursday.
&&
.Short Term...High pressure is in place across the region this
afternoon bringing mostly clear skies and dry conditions. The
coastal areas and near coastal ridges are seeing gusty winds this
afternoon. The strongest winds recorded have been at the Crescent
City airport with a peak wind gust of nearly 40 mph as of 1pm.
Tonight expect stratus will return late tonight around Humboldt
Bay and in the Eel River valley. Coverage is expected to be
similar or slightly less than this morning. Mendocino county may
see additional stratus as winds turn southerly near the coast and
in the southern portion of the county. Expect these southerly
winds will draw some stratus up along the coast and into the Ukiah
valley towards.
Sunday clear skies are expected across much of the area once
again. It may take a few hours for the clouds in interior Humboldt
county to clear. In Mendocino it should clear back to the coast by
late morning, but the immediate coast may not clear. Confidence
is low on this. Breezy winds will continue north of Cape
Mendocino, but to the south they will weaken considerably and
possibly become southerly.
.Long Term...High pressure will begin to weaken offshore on
Monday, but afternoon northerly breezes will remain across the
Redwood coast. A reinforcing shot of somewhat cooler and drier air
will push in on Tuesday, which will drop inland highs down closer
to seasonal averages. This may set the stage for some frost over
the colder valleys of Trinity County by Wednesday morning. There
is a chance that this trough dropping south on Tuesday could be
accompanied by a more widespread push of marine stratus, but do
not have enough confidence to include this in the forecast yet.
Either way, northerly winds will relax substantially for Wednesday
and Thursday. Seasonably warm and mostly sunny conditions will
continue through mid-week across inland areas. By Friday and
Saturday, GFS and GEFS model guidance continues to point toward a
more substantial upper-level trough bringing showers to portions
of our region. However, the operational ECMWF keeps this system
to the south of us and leaves the weekend dry...so there is still
some uncertainty. Either way, any rainfall will likely be on the
light-side. MKK/AAD
&&
.AVIATION...VFR conditions are prevailing area wide this afternoon
with some gusty northerly winds along the Humboldt and Del Norte
coast. These gusty winds will lessen tonight as the boundary layer
decouples. This may lead to a window of LLWS at CEC late tonight
into early tomorrow morning however it remains slightly below
criteria to include in the TAF at this point. Tonight, patches of
stratus and fog will be possible yet again around Humboldt Bay and
the Eel River valley leading to MVFR to IFR conditions. Father to
the south, the Bodega Bay profiler is indicating a pretty deep
marine layer around 2,000 feet this afternoon. Combine this with
forecasted southerly winds tonight within the Russian River valley,
and it seems plausible that a southerly surge of stratus will be
possible within the valley early tomorrow morning potentially
affecting UKI. Assuming that the marine layer depth doesn't become
shallower tonight MVFR to IFR conditions will be possible at UKI
early tomorrow morning. Towards late tomorrow morning all stratus
will dissipate leading to VFR conditions area wide with gusty north
winds along the coast once again. /WCI
&&
.MARINE...Latest ASCAT pass from this morning indicates a large
swath of 30 kt winds across the coastal waters. These winds are
expected to continue increasing this afternoon due to a tightening
coastal pressure gradient. This will lead to widespread strong gale
force winds across the outer waters and northern inner waters this
afternoon through early tomorrow morning. The northern outer waters
may even see a few isolated storm force wind gusts later this
afternoon and into the overnight hours however spatial coverage will
be limited. For the nearshore waters, the strongest gusts will be
around Point Saint George and Cape Mendocino where gusts to 45 kts
will be possible this evening through early tomorrow morning.
Hazardous steep short period seas will also continue to increase
this afternoon in response to the strong winds and peak early on
Sunday. Winds and seas will gradually trend downward early in the
week as the pressure gradient slackens a bit, but generally
northerly breezes will persist for much of the coming week. /CB /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for PZZ450.
Gale Warning until 3 AM PDT Sunday for PZZ450.
Gale Warning until 9 AM PDT Monday for PZZ470.
Small Craft Advisory until 3 AM PDT Sunday for PZZ455.
Gale Warning until 3 PM PDT Sunday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 27, 5:18 AM PDT, 21 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 518 AM PDT Sat Apr 27 2019 CAZ101>113-281230- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 518 AM PDT Sat Apr 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:59 PM PDT | Hazardous Seas Warning | EKA | 43 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.